Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Big (400) drop in CD4 not %

Jan 18, 2009

I've been positive 24 years. My CD4 went from 525 in October to 154 in December with my percentage remaining at 24%. My VL in October was undetectable and not repeated in December. I have not been sick. The only change has been in meds (at my doc's suggestion). I went from Norvir, Reyataz, Truvada to Atripla in the two months between these two tests. Its been 4 years since my CD4 has been so low. Other than the med change, there has been nothing of note (no illness, I don't drink, drug, I get plenty of rest and exercise and I don't work and am not stressed.) My additional question is: Would you go back to the old medication regimen or try something new? We tried a genotype but there was not enough virus to do the study. Thoughts would be appreciated. Thanks for all your help.

Response from Dr. Holodniy

It is unlikely the change in HIV regimen (since two of the meds are the same) accounted for the drop in absolute CD4 count (assuming the viral load is still undetectable). I think you should stay on this regimen and just see what next set of numbers are. My bet is the CD4 count will be back up.



Previous
macrophage-activating factor
Next
HIV with abnormal pap

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement